Alert archive / Washington / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 1, 2015, 7:25 PM PDT for Stevens County, Washington. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 7:25 PM PDT (02:25 UTC)
- Expired
- Jun 1, 2015, 7:49 PM PDT
- In force
- 24 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
County Stevens County, WA
The radar
The Spokane radar (KOTX), 24 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957 WUUS56 KOTX 020225 SVROTX WAC065-020300- /O.NEW.KOTX.SV.W.0020.150602T0225Z-150602T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 725 PM PDT MON JUN 1 2015 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN STEVENS COUNTY IN NORTHEASTERN WASHINGTON... * UNTIL 800 PM PDT * AT 724 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED NEAR SUNCREST...OR 16 MILES NORTHWEST OF SPOKANE. THIS STORM WAS NEARLY STATIONARY. AS THE HAIL ENDS...TORRENTIAL RAINS AND FLASH FLOODING WILL BE POSSIBLE. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN STEVENS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4787 11755 4787 11760 4793 11763 4794 11754 TIME...MOT...LOC 0224Z 176DEG 3KT 4789 11757 $$ SB
1 follow-up statement
535
WWUS56 KOTX 020249
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
749 PM PDT MON JUN 1 2015
WAC065-020258-
/O.CAN.KOTX.SV.W.0020.000000T0000Z-150602T0300Z/
STEVENS WA-
749 PM PDT MON JUN 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STEVENS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL. THIS STORM WILL CONTINUE TO BRING TORRENTIAL RAINS AND
POTENTIAL FOR FLASH FLOODING.
LAT...LON 4787 11755 4787 11760 4793 11763 4794 11754
TIME...MOT...LOC 0244Z 176DEG 3KT 4791 11757
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:23 PM PDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 1, 4:23 PM PDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
423 PM PDT MON JUN 1 2015
.SYNOPSIS...
It will be quite stormy this evening into the overnight hours as a
vigorous spring storm system moves into the Inland Northwest. Some
storms will be capable of hail and torrential rains this evening.
Showers and isolated thunderstorms will linger into Tuesday.
Temperatures Tuesday and Wednesday will be relatively cool. Much
warmer weather is expected Friday through the weekend with high
temperatures in the mid 80s to low 90s.
&&
.DISCUSSION...
Tonight: Active weather will continue tonight as a negatively
tilted trough lifts into Washington, guided by a strong shortwave
and surface front. Moderate instability and marginal shear exists
across SE WA into southern ID panhandle by mid afternoon and into
the evening with the main threat being large hail and very heavy
rain. Pwats of near three quarters of an inch will be over the
region through the night. The weather threat will change to heavy
rain as the convection develops into a slow moving line that
stalls out over the northern zones. Could see rainfall amounts of
up to half inch in less than 6 hours. A flash flood watch remains
in effect through the night across much of eastern Washington and
north Idaho. /rfox
Tuesday through Thursday night...The upper level low and associated
cold pool aloft will settle over the Inland Northwest through at
least Wednesday. This will keep the threat of showers and afternoon
thunderstorms elevated for the higher terrain surrounding the
Columbia Basin with a lower threat for the basin. A surface low will
form over eastern Washington that will direct moisture into the
northern and eastern zones while the cold pool aloft settles over
the forecast area and a multitude of shortwave impulses pivot around
the upper low. This will provide the moisture, lift and instability
for scattered to numerous showers through Wednesday along with some
thunderstorm activity during peak daytime heating. By Wednesday
night the upper low will start to weaken and the areal coverage of
showers will diminish from south to north and mainly be confined to
the higher terrain along our northern border. By Thursday night the
trough continues to weaken and will finally move off to the east.
This will bring an end to the showers and usher in a dry period just
in time for the weekend. Daytime temperatures will start out rather
cool for Tuesday then trend warmer as showers diminish and the low
moves out of the area. /Kelch
Friday through Monday: There is good agreement between the
morning runs of the medium range models. Forecast confidence is
pretty high that we will see a return of summer-like temperatures
this weekend. The GFS, ECMWF, Canadian and the ensembles all point
to a return to split flow Friday with the southern branch carving
another big trough into California. Good news for the Golden
State. There should be more showers this weekend in California,
Nevada and Arizona...but not enough to bring any long term drought
relief. For Washington and Idaho, a blocking ridge will set up
shop pushing our 850mb temperatures above 20C this weekend. High
temperatures in the mid 80s to low 90s will be a good bet Saturday
through at least Monday. /GKoch
&&
.AVIATION...
00Z TAFS: Showers and thunderstorms will increase in areal
coverage this afternoon and spread north across Eastern WA and N
Idaho. The strongest thunderstorms in the region are expected to
be across southeast WA and up into the central ID Panhandle, with
large hail and heavy downpours the main threats. TAF sites that
may be impacted by these stronger thunderstorms include KGEG,
KSFF, KCOE, KPUW and KLWS with a smaller threat possible at KEAT
and KWMH as well. Torrential rainfall with thunderstorms may also
result in MVFR vis and cigs at times. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 54 67 50 69 50 73 / 90 60 30 20 20 20
Coeur d'Alene 53 65 49 68 48 73 / 90 70 60 30 30 20
Pullman 50 65 45 67 44 71 / 70 50 40 20 20 20
Lewiston 56 72 52 74 52 78 / 70 60 50 30 20 20
Colville 56 67 50 70 48 76 / 90 90 80 40 40 30
Sandpoint 54 64 49 67 47 73 / 90 90 80 60 40 30
Kellogg 51 64 45 67 44 72 / 100 80 70 40 30 20
Moses Lake 56 74 51 75 51 79 / 50 30 20 20 10 10
Wenatchee 58 71 54 73 55 79 / 60 40 20 20 10 10
Omak 56 69 50 71 49 79 / 80 80 50 40 30 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch through late tonight for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Northern
Panhandle.
WA...Flash Flood Watch through late tonight for East Slopes Northern
Cascades-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Waterville Plateau-
Wenatchee Area.
&&Hazardous weather outlook, Jun 1, 7:02 AM PDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KOTX 702 AM PDT MON JUN 1 2015 IDZ001>004-026-027-WAZ031>038-041>044-021415- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 702 AM PDT MON JUN 1 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT A low pressure system will bring a good chance for thunderstorms across the region today into tonight. Some storms could be strong to severe producing large hail and damaging winds. Heavy rain is also likely with these storms...increasing the risk of flash flooding or debris flows, especially for areas located in steep terrain and near wildfire burn scars. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time.
In the hours before
Local storm report, Jun 1, 6:51 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
651 PM PDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 2 ESE CULDESAC 46.36N 116.63W
06/01/2015 NEZ PERCE ID LAW ENFORCEMENT
TREES DOWN ON HWY 395.
&&
MATLocal storm report, Jun 1, 6:53 PM PDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
653 PM PDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HEAVY RAIN SSW JULIAETTA 46.57N 116.71W
06/01/2015 M1.10 INCH LATAH ID TRAINED SPOTTER
1.10 INCHES OF RAIN IN PAST 20 MINUTES
&&
MATSpecial weather statement, Jun 1, 6:56 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
656 PM PDT MON JUN 1 2015
WAZ038-043-020300-
OKANOGAN VALLEY WA-OKANOGAN HIGHLANDS WA-
656 PM PDT MON JUN 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FERRY...EAST CENTRAL
OKANOGAN AND SOUTHWESTERN STEVENS COUNTIES UNTIL 800 PM PDT...
AT 655 PM PDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NESPELEM COMMUNITY TO
29 MILES NORTHWEST OF DAVENPORT...AND MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NESPELEM COMMUNITY...REPUBLIC...NESPELEM...TWIN LAKES...INCHELIUM AND
KELLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKE ROOSEVELT NORTH OF FRUITLAND...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4842 11820 4831 11818 4828 11814 4824 11814
4819 11820 4817 11819 4813 11825 4804 11833
4805 11836 4803 11840 4800 11838 4794 11845
4824 11917 4871 11889
TIME...MOT...LOC 0155Z 209DEG 18KT 4824 11903 4801 11849
FXLocal storm report, Jun 1, 6:57 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
657 PM PDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD LAPWAI 46.40N 116.80W
06/01/2015 NEZ PERCE ID LAW ENFORCEMENT
WATER OVER PAINTED HORSE LANE
0640 PM TSTM WND DMG 3 W CULDESAC 46.37N 116.73W
06/01/2015 NEZ PERCE ID LAW ENFORCEMENT
TREES DOWN ON HWY 395 AT MISSION CREEK ROAD.
&&
MATLocal storm report, Jun 1, 7:00 PM PDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
700 PM PDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 21 NE LEWISTON 46.61N 116.68W
06/01/2015 LATAH ID LAW ENFORCEMENT
TREES BLOWN DOWN ON US 12 AT MILE MARKER 21
&&
MATLocal storm report, Jun 1, 7:08 PM PDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPOKANE WA
708 PM PDT MON JUN 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD WAHA 46.21N 116.85W
06/01/2015 NEZ PERCE ID PUBLIC
VERY HEAVY DOWNPOUR WASHED OUT ROAD SURFACE AND DAMAGED
DRIVEWAYS ON WAHA GLENN ROAD. 1/2 INCH HAIL COVERS THE
GROUND.
0615 PM HEAVY RAIN WNW MANSFIELD 47.81N 119.64W
06/01/2015 M0.70 INCH DOUGLAS WA TRAINED SPOTTER
0.70 INCHES RAIN FELL IN 25 MINUTES WITH PEA SIZED HAIL
0630 PM FLASH FLOOD LAPWAI 46.40N 116.80W
06/01/2015 NEZ PERCE ID LAW ENFORCEMENT
WATER OVER PAINTED HORSE LANE
0635 PM HEAVY RAIN 15 ENE ROYAL CITY 46.98N 119.32W
06/01/2015 U0.00 INCH GRANT WA PUBLIC
WATER AND DEBRIS REPORTED ACROSS HIWAY 262 NEAR THE
MARDON RESORT AT THE SOUTH END OF POTHOLES RESERVOIR
0640 PM HEAVY RAIN 4 SSE GIFFORD 46.39N 116.53W
06/01/2015 U0.00 INCH NEZ PERCE ID LAW ENFORCEMENT
WATER OVER GIFFORD/REUBENS ROAD
0640 PM TSTM WND DMG 2 ESE CULDESAC 46.36N 116.63W
06/01/2015 NEZ PERCE ID LAW ENFORCEMENT
TREES DOWN ON HWY 395.
0640 PM TSTM WND DMG 3 W CULDESAC 46.37N 116.73W
06/01/2015 NEZ PERCE ID LAW ENFORCEMENT
TREES DOWN ON HWY 395 AT MISSION CREEK ROAD.
0640 PM TSTM WND DMG 21 NE LEWISTON 46.61N 116.68W
06/01/2015 LATAH ID LAW ENFORCEMENT
TREES BLOWN DOWN ON US 12 AT MILE MARKER 21
0650 PM HEAVY RAIN SSW JULIAETTA 46.57N 116.71W
06/01/2015 M1.10 INCH LATAH ID TRAINED SPOTTER
1.10 INCHES OF RAIN IN PAST 20 MINUTES
&&
MATThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:44 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Grant | 49 min |
| Jun 1, 5:53 PM PDT | Special Weather Statement | OTX | Douglas | 37 min |
| Jun 1, 6:23 PM PDT | Areal Flood Advisory | OTX | Chelan, Douglas, Okanogan | 112 min |
| Jun 1, 6:42 PM PDT | Flash Flood Warning | OTX | Okanogan | 4 hr |
| Jun 1, 6:45 PM PDT | Special Weather Statement | OTX | Spokane | 45 min |
| Jun 1, 6:56 PM PDT | Special Weather Statement | OTX | Ferry | 64 min |
| Jun 1, 7:04 PM PDT | Flash Flood Warning | OTX | Spokane, Stevens | 3 hr |
| Jun 1, 7:17 PM PDT | Flash Flood Warning | OTX | Ferry, Okanogan | 3 hr |
| Jun 1, 8:01 PM PDT | Special Weather Statement | OTX | Stevens | 59 min |
| Jun 1, 8:35 PM PDT | Special Weather Statement | OTX | Stevens | 55 min |
| Jun 1, 8:48 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Spokane | 3 hr |
| Jun 1, 9:17 PM PDT | Flash Flood Warning | OTX | Pend Oreille | 3 hr |
| Jun 1, 9:51 PM PDT | Areal Flood Advisory | OTX | Pend Oreille | 3 hr |
| Jun 1, 11:53 PM PDT | Areal Flood Advisory | OTX | Ferry, Stevens | 4 hr |
| Jun 2, 3:14 AM PDT | Areal Flood Advisory | OTX | Ferry | 3 hr |
| Jun 2, 1:18 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 10 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.